Alert archive / Idaho / Wind Advisories in 2015
Wind Advisory 14, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 17, 2015, 2:04 PM MST. It took effect at Nov 18, 2015, 2:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2015, 2:04 PM MST (21:04 UTC)
- In effect from
- Nov 18, 2015, 2:00 AM MST
- Expired
- Nov 18, 2015, 5:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
732 WWUS75 KPIH 172104 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 204 PM MST TUE NOV 17 2015 ...STRONG WINDS FROM LATE TONIGHT THROUGH TOMORROW... .A WINTER STORM WILL ENTER EASTERN IDAHO FROM THE NORTHWEST TONIGHT...BRINGING LIGHT SNOWFALL...MAINLY FOR HIGHER ELEVATION AREAS OF THE UPPER SNAKE HIGHLANDS AND EASTERN HIGHLANDS. THIS LOW WILL ALSO BRING STRONG WINDS...STRONGEST OVER RIDGETOPS WHERE GUSTS MAY EXCEED 50 MPH. FOR THE EASTERN MAGIC VALLEY...THE SNAKE RIVER PLAIN...AND THE SOUTHERN HIGHLANDS...CURRENT INDICATIONS ARE THAT WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. WINDS SHOULD DECREASE DURING THE EVENING. IDZ023-172215- /O.CAN.KPIH.HW.A.0002.151118T0900Z-151119T0000Z/ CARIBOU HIGHLANDS- 204 PM MST TUE NOV 17 2015 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE HIGH WIND WATCH. A WIND ADVISORY IS NOW IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY. * TIMING...WINDY CONDITIONS SHOULD DEVELOP AROUND 2 AM TONIGHT...PEAK AROUND 7 AM...THEN CONTINUE FROM MID MORNING WEDNESDAY THROUGH WEDNESDAY AFTERNOON. * WINDS...WEST WIND OF 25 TO 35 MPH WILL WITH GUSTS TO AROUND 45 MPH. WINDS SHOULD BEGIN TO SUBSIDE DURING THE EVENING. * IMPACTS...WIND OF THIS SPEED CAN BRING DOWN TREES AND POWER LINES...POSSIBLY CAUSING DAMAGE TO YOUR HOME AND TEMPORARY POWER OUTAGES. BLOWING DUST IN AREAS THAT HAVE BEEN DRY CAN SUDDENLY REDUCE VISIBILITY TO ZERO. WINDS LIKE THIS CAN MAKE IT MORE DIFFICULT TO CONTROL YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ017-020>022-181100- /O.UPG.KPIH.HW.A.0002.151118T0900Z-151119T0000Z/ /O.NEW.KPIH.WI.Y.0014.151118T0900Z-151119T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY 204 PM MST TUE NOV 17 2015 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDY CONDITIONS SHOULD DEVELOP AROUND 2 AM TONIGHT...PEAK AROUND 7 AM...THEN BEGIN TO DECREASE DURING THE EVENING. * WINDS...WEST WIND OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...WIND OF THIS SPEED CAN BRING DOWN TREES AND POWER LINES...POSSIBLY CAUSING DAMAGE TO YOUR HOME AND TEMPORARY POWER OUTAGES. BLOWING DUST IN AREAS THAT HAVE BEEN DRY CAN SUDDENLY REDUCE VISIBILITY TO ZERO. WINDS LIKE THIS CAN MAKE IT MORE DIFFICULT TO CONTROL YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
675 WWUS75 KPIH 180836 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 136 AM MST WED NOV 18 2015 IDZ017-020>022-190000- /O.CON.KPIH.WI.Y.0014.151118T0900Z-151119T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY 136 AM MST WED NOV 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...WINDS WILL PEAK EARLY TO MID MORNING...THEN SLOWLY DECREASE DURING THIS AFTERNOON. * WINDS...WEST WIND OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. GUSTS COULD EXCEED 50 MPH ESPECIALLY ALONG AND AHEAD OF THE COLD FRONT. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR LARGER VEHICLES ESPECIALLY DURING CROSSWIND SITUATIONS. WHERE CONDITIONS HAVE BEEN DRIER...POCKETS OF BLOWING DUST CANNOT BE RULED OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
107 WWUS75 KPIH 181803 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1103 AM MST WED NOV 18 2015 IDZ020-181915- /O.CAN.KPIH.WI.Y.0014.000000T0000Z-151119T0000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 1103 AM MST WED NOV 18 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY FOR THE UPPER SNAKE RIVER PLAIN. HOWEVER...A WIND ADVISORY REMAINS IN EFFECT FOR THE AREAS HIGHLIGHTED BELOW. $$ IDZ017-021-022-190000- /O.CON.KPIH.WI.Y.0014.000000T0000Z-151119T0000Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO... MALAD CITY...OAKLEY 1103 AM MST WED NOV 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...WINDS WILL CONTINUE NEAR CURRENT LEVELS THROUGH MID- AFTERNOON...THEN SLOWLY BEGIN TO DECREASE. * WINDS...WEST WIND OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR LARGER VEHICLES ESPECIALLY DURING CROSSWIND SITUATIONS. WHERE CONDITIONS HAVE BEEN DRIER...POCKETS OF BLOWING DUST CANNOT BE RULED OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
911 WWUS75 KPIH 182353 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 453 PM MST WED NOV 18 2015 IDZ017-021-022-190100- /O.EXP.KPIH.WI.Y.0014.000000T0000Z-151119T0000Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO... MALAD CITY...OAKLEY 453 PM MST WED NOV 18 2015 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... WINDS ARE DECREASING THROUGH THE AREA AND WILL CONTINUE TO DECREASE THROUGH THE EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM. TRAVELERS ALONG INTERSTATE 84 BETWEEN BURLEY AND THE UTAH STATE LINE MAY CONTINUE TO SEE OCCASIONALLY GUSTY CROSSWINDS UP TO 40 MPH THROUGH 8 PM MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 17, 3:53 AM MST, 10 hours 11 minutes earlier.
Area forecast discussion, Nov 17, 3:53 AM MST, 10 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 353 AM MST TUE NOV 17 2015 .SHORT TERM...TODAY THROUGH THU NIGHT. NOT MUCH OF A BREAK FROM THE PREVIOUS STORM, BUT THE ONE COMING TONIGHT IS MUCH MORE POWERFUL. THE MAIN FORECAST PROBLEM IS THE ASSOCIATED WIND. MOS GUIDANCE FOR SELECTED CITIES IN THE SNAKE RIVER PLAIN ALSO PICK UP ON THIS. A LOCAL WIND STUDY INDICATES THAT THIS STORM IS MAJORING IN ALL THE SIGNIFICANT ASPECTS OF A WIND STORM--130KT JET CORE OVER THE VANCOUVER ISLAND/WASHINGTON AREA...500MB WIND AVERAGE OVER THE SNAKE RIVER PLAIN IN EXCESS OF 80KT AND 700MB WIND OF 50KT...A PRESSURE GRADIENT OF MORE THAN 20 MB OVER SOUTHERN IDAHO...AND VERY STRONG COLD ADVECTION TO CAUSE OVERTURNING IN THE ATMOSPHERE TO GET THE HIGH WINDS DOWN TO THE SURFACE. THUS HAVE ISSUED A HIGH WIND WATCH FOR THE TIME SURROUNDING THE HIGHEST WINDS...WHICH ARE OCCURRING AROUND 18/12Z WEDNESDAY MORNING. WIND HAS THE POTENTIAL TO STAY ABOVE WIND ADVISORY FOR QUITE A WHILE DURING THE AFTERNOON...SO WILL HAVE EXPIRATION AT 19/00Z. THE GOOD NEWS FOR SNAKE RIVER PLAIN DWELLERS IS THAT THE STRONG ADIABATIC MIXING WILL KEEP TEMPERATURES MILD FOR OVERNIGHT LOWS...STAYING ABOVE FREEZING. THIS WILL KEEP SNOW AT A MINIMUM FOR ELEVATIONS BELOW 6000 FT. ABOVE 7500 FEET IS WHERE SIGNIFICANT SNOW ACCUMULATES. COMBINED WITH THE WIND...EXPECT ENOUGH BLOWING AND DRIFTING AND ACCUMULATIONS TO WARRANT A WINTER WEATHER ADVISORY FOR MIDNIGHT THROUGH WEDNESDAY AFTERNOON. MORE SNOW IS COMING AFTER THIS MAINLY WINDSTORM EVENT...WITH THU/THU NIGHT POSSIBLY A HEAVY SNOW EVENT IN THE MOUNTAINS. THE TIMING OF THIS SECOND STORM HAS BEEN AS LATE AS FRI/FRI NIGHT AND NOW AS EARLY AS THU. MESSICK .LONG TERM...FRIDAY THROUGH NEXT TUESDAY. 00Z GFS AND ECMWF ARE IN GOOD AGREEMENT IN THE LONG TERM. BOTH MODELS SHOW STRONG COLD FRONT MOVING THROUGH THURSDAY NIGHT AND FRIDAY. EXPECT SOME RESIDUAL SNOW MAINLY ACROSS THE EASTERN HIGHLANDS ON FRIDAY WITH LITTLE ACCUMULATION LIKELY ON FRIDAY. THEN EXPECT DRY AND PERHAPS NOTICEABLY COLDER WEATHER SETTING IN FOR THE WEEKEND. MODELS DO SHOW SOME MINOR SHORTWAVE TROUGHS MOVING THROUGH THE REGION...BUT NOTHING TO PRODUCE ANYTHING SIGNIFICANT. WENT MUCH DRIER IN THE FORECAST GIVEN THE MODEL CONSENSUS...TRENDED TEMPS DOWN BUT PERHAPS NOT COLD ENOUGH IF THE NUMERICAL MEX GUIDANCE IS ACCURATE. VALLE && .AVIATION...NORTHWEST FLOW OVER THE REGION WILL BRING ANOTHER ROUND OF SNOW TO THE AREA WITH MOST OF THE SNOW REMAINING IN THE HIGHER ELEVATIONS. SNOW MAY NOT AFFECT TAF SITES BUT LOW CEILINGS ARE A STRONG POSSIBILITY TODAY. WINDS WILL BE LIGHTER THAN YESTERDAY...BUT STILL BREEZY AT TIMES. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR IDZ017-020>023. WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 5 PM MST WEDNESDAY FOR IDZ018-031. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:19 AM MST | High Wind Watch | PIH | 11 hr | |
| Nov 17, 3:35 AM MST | Winter Weather Advisory | PIH | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.